Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Jul 6, 2009, 9:05 PM EDT for New Hanover County, North Carolina. It was in force for 115 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2009, 9:05 PM EDT (01:05 UTC)
- Expired
- Jul 6, 2009, 11:00 PM EDT
- In force
- 115 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
County New Hanover County, NC
The radar
The Wilmington radar (KLTX), 57 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 9:11 PM EDT | FLOOD | Wilmington, NC | REPORT OF CARS STALLED ON NEW CENTRE DRIVE |
| Jul 6, 9:20 PM EDT | FLOOD | 2 Ne Wilmington, NC | RACINE DRIVE CLOSED BETWEEN THE UNCW WATER TOWER TO COLLEGE ROAD. |
| Jul 6, 9:20 PM EDT | FLOOD | Wilmington, NC | RACINE DRIVE CLOSED BETWEEN THE UNCW WATER TOWER AND COLLEGE RD. |
| Jul 6, 10:01 PM EDT | FLASH FLOOD | Wilmington, NC | NEW HANOVER COUNTY 911 CENTER REPORTS THAT THE BOTTOM FLOORS OF APARTMENT COMPLEXES SUCH AS CAMPUS EDGE AND BROOKSTONE ON RACINE DRIVE ARE FLOODED. |
| Jul 6, 10:15 PM EDT | FLASH FLOOD | Wilmington, NC | NEW HANOVER CTY 911 REPORTS TWO INSTANCES OF A VEHICLE PUSHED BY FLOOD WATERS INTO A RETENTION POND. ONE IN THE SAMS CLUB PARKING LOT ON COLLEGE ROAD AND ANOTHER IN THE FROG POND PLACE APARTMENT COMPLEX ON DARLINGTON AVE. |
| Jul 6, 10:45 PM EDT | FLASH FLOOD | 6 Nnw Masonboro, NC | A CANAL HAS OVERFLOWED ITS BANKS AND ONTO PRINCESS PLACE DRIVE BETWEEN BARCLAY HILLS DRIVE AND NORTH 23RD STREET. ONE FOOT OF WATER WAS OBSERVED FLOWING ACROSS THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1225 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KILM 070105
FFWILM
NCC129-070300-
/O.NEW.KILM.FF.W.0001.090707T0105Z-090707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
905 PM EDT MON JUL 6 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 1100 PM EDT
* AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A NEARLY STATIONARY CLUSTER OF THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILMINGTON...WINDMERE...SMITH CREEK...OGDEN...AND WRIGHTSBORO
ADDITIONAL RAINFALL AMOUNTS OF 2 EDIT AMOUNT 3 ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.
LAT...LON 3418 7783 3418 7784 3417 7784 3417 7785
3419 7795 3424 7796 3431 7800 3428 7776
$$
SRP3 follow-up statements
000
WGUS52 KILM 070108 CCA
FFWILM
NCC129-070300-
/O.COR.KILM.FF.W.0001.090707T0105Z-090707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
905 PM EDT MON JUL 6 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 1100 PM EDT
* AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A NEARLY STATIONARY CLUSTER OF THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILMINGTON...WINDMERE...SMITH CREEK...OGDEN...AND WRIGHTSBORO
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.
LAT...LON 3418 7783 3418 7784 3417 7784 3417 7785
3419 7795 3424 7796 3431 7800 3428 7776
$$
SRP000
WGUS72 KILM 070207
FFSILM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1007 PM EDT MON JUL 6 2009
NCC129-070300-
/O.CON.KILM.FF.W.0001.000000T0000Z-090707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HANOVER NC-
1007 PM EDT MON JUL 6 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NEW HANOVER COUNTY...
AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SLOW MOVING THUNDERSTORM PRODUCING FLASH
FLOODING OVER THE WARNED AREA. THERE HAVE BEEN MULTIPLE REPORTS OF
ROAD CLOSURES AND IN SOME CASES WATER ENTERING THE LOWEST FLOORS OF
APARTMENT BUILDINGS IN THE HARDEST HIT AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WRIGHTSBORO...WILMINGTON...WINDEMERE...SMITH CREEK AND OGDEN
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA. THIS IS A DANGEROUS SITUATION...DO NOT DRIVE THROUGH
FLOODED AREAS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.
LAT...LON 3418 7783 3418 7784 3417 7784 3417 7785
3419 7795 3424 7796 3431 7800 3428 7776
$$
SRP000
WGUS72 KILM 070302
FFSILM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1102 PM EDT MON JUL 6 2009
NCC129-070305-
/O.EXP.KILM.FF.W.0001.000000T0000Z-090707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HANOVER NC-
1102 PM EDT MON JUL 6 2009
...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE AT 1100 PM EDT FOR
CENTRAL NEW HANOVER COUNTY...
THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE...BECAUSE THE
TORRENTIAL RAIN THAT CAUSED THE RAPID RISE IN FLOOD WATER HAS ENDED.
HOWEVER...STANDING WATER IS STILL EXPECTED TO BE A PROBLEM IN POOR
DRAINAGE AREAS FOR THE NEXT COUPLE HOURS.
DO NOT DRIVE THROUGH FLOODED ROADWAYS OR GO AROUND THOSE ROADS THAT
HAVE BEEN BARRICADED. YOUR CAR MAY STALL ANY YOU MAY BECOME
STRANDED.
LAT...LON 3418 7783 3418 7784 3417 7784 3417 7785
3419 7795 3424 7796 3431 7800 3428 7776
$$
SRPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 7:35 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 6, 7:35 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 735 PM EDT MON JUL 6 2009 .SYNOPSIS... A COLD FRONT WILL MAKE SLOW SOUTHWARD PROGRESS ACROSS THE CAROLINAS TONIGHT AND THEN LINGER NEAR THE SOUTH CAROLINA-GEORGIA BORDER TUESDAY THROUGH THURSDAY. WEAK HIGH PRESSURE RIDGING IN FROM THE NORTH ON WEDNESDAY WILL MOVE EAST THROUGH FRIDAY. BERMUDA HIGH PRESSURE WILL CONTROL THE WEATHER LOCALLY OVER THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM MONDAY...SLOW MOVING COLD FRONT HAS ENTERED INTO THE NORTHWESTERN PORTION OF THE FORECAST AREA AND WILL CONTINUE SLOWLY PUSHING SOUTH THROUGH THE EVENING AND OVERNIGHT HOURS. CONVECTION IS STARTING TO DEVELOP ALONG THE FRONT...BUT CLOUD COVER HAS HELD TEMPS IN THE LOW 80S ACROSS MOST OF THE AREA AND LIMITED INSTABILITY. ONLY DEVELOPMENT LOOKS TO BE ALONG THE FRONT ITSELF...SO FAR EVEN THE SEA BREEZE HAS BEEN UNABLE TO FIRE CONVECTION. WEAK SURFACE WAVE MOVES ALONG THE FRONT AND CROSSES THE REGION OVERNIGHT. WEAK SHORTWAVE WILL ACCOMPANY THE SURFACE FEATURE AND MAY ENHANCE ACTIVITY RESULTING FROM LOW LEVEL CONVERGENCE. EXPECT PRECIP TO BE WIDESPREAD OVERNIGHT WITH A SLOW DRYING TREND FROM NORTHWEST TO SOUTHEAST. PRECIPITABLE WATER VALUES REMAIN OVER 2 INCHES THROUGH MIDNIGHT AND THEN FALL JUST BELOW 2 INCHES FOR THE REMAINDER OF THE NIGHT. ABUNDANT MOISTURE COMBINED WITH STORM MOTIONS AROUND 5 KT COULD LEAD TO SOME FLOOD ISSUES IN AREAS THAT FLOOD EASILY. DRIER AIR ACROSS INLAND NC COUNTIES WILL RESULT IN THESE AREAS SEEING THE COOLEST OVERNIGHT TEMPS...UPPER 60S TO AROUND 70. AREAS ALONG AND SOUTH OF THE FRONT WILL REMAIN IN THE LOWER 70S. PREVIOUS SHIFT HAD INCLUDED FOG IN THE FORECAST...AND SOME OF THE 12Z MOS SUGGESTS IT MAY HAPPEN. THERE IS PLENTY OF MOISTURE AND THE SURFACE BOUNDARY IN THE AREA...BUT FORECAST SOUNDINGS AND FOUS DATA INDICATE LOWEST LEVELS MAY REMAIN WELL MIXED...RESULTING IN MORE STRATUS AND LESS FOG. SO WENT AHEAD AND PULLED FOG FROM FORECAST. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...EXPECT TO BEGIN TUESDAY WITH THE COLD FRONT ALONG THE SOUTHERN FRINGE OF THE ILM CWA. THE FRONT WILL CONTINUE TO SLOWLY PRESS TO THE SOUTH...AND MOST OF THE MOISTURE WILL BE SUPPRESSED TO THE SOUTH WITH IT. CURRENT FORECAST HAS POPS AND CLOUD COVER TAPERED FROM SOUTH TO NORTH...ALTHOUGH THE GRADIENT MAY BE SHARPER THAN ACTUALLY DEPICTED AT THIS TIME. FROM TUE NIGHT ONWARD WE SHOULD HAVE ENOUGH DRY AIR DRAWN IN FROM THE NORTH TO ALLOW FOR A DRY FORECAST. TEMPS NEAR CLIMO TUE/TUE NIGHT...THEN A FEW DEGREES WARMER WED AND WED NIGHT. ONCE AGAIN SEEING THE 2-3 DEGREE DIFFERENCE BETWEEN GFS MOS AND NAM MOS IN MAX TEMPS...AND HAVE FAVORED THE COOLER NAM MOS GIVEN THE ONGOING BIASES. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 3 PM MONDAY...WEAK PRESSURE PATTERN WILL EXIST AT THE SURFACE WITH HINTS OF TROUGH ON THURS AS WELL AS SHORTWAVE FORECAST TO MOVE JUST NORTH OF LOCAL AREA OVERNIGHT INTO EARLY FRI. OVERALL MOISTURE SLOWLY ON THE RISE WITH PCP WATER VALUES RISING TO GREATER THAN 1.5 INCHES BY LATE THURS. MAINTAINING A GENERALLY MORE HUMID AIR MASS WITH OVERALL SFC DEWPOINTS ON THE RISE THROUGH THE WEEKEND. THEREFORE EXPECT SLIGHT CHC OF DIURNALLY FORCED CONVECTION ALONG SEA BREEZE BOUNDARY AND PIEDMONT TROUGH FRI THROUGH THE WEEKEND...BUT STILL EXPECTING GREATEST CHC OF PCP MAINLY NORTH LATE THURS INTO EARLY FRI AS SHORTWAVE PASSES AND HEADING INTO EARLY NEXT WEEK AS NEXT FRONT APPROACHES. OVERALL PREVAILING WINDS WILL BE LIGHT OUT OF THE S-SW WITH LAND/SEA BREEZE DOMINATING WINDS THROUGH MUCH OF THE PERIOD. WINDS SHOULD PICK UP OUT OF THE SW LATE SUN AS GRADIENT FLOW TIGHTENS WITH APPROACH OF NEXT FRONT. MID LEVEL HEIGHTS WILL BE RISING THROUGH THE EXTENDED PEAKING LATE SAT INTO EARLY SUN. LOW LEVEL THICKNESSES WILL RISE FROM AROUND 1400 TO AROUND 1430 M BY SUN AFTN. OVERALL EXPECT TEMPS ABOVE CLIMO AND HOTTEST DAYS SAT AND SUN WITH TEMPS REACHING INTO THE MID 90S INLAND. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... A BOUNDARY WILL LINGER NEAR KILM ALLOWING NUMEROUS SHOWERS AND TSTMS TO AFFECT THE TERMINAL OVER THE NEXT COUPLE HOURS. ELSEWHERE...SCT CONVECTION WILL LIKELY AFFECT KFLO...KMYR AND KCRE THIS EVENING. POTENTIAL FOR IFR/MVFR NEAR THE SHRA/TSRA...OTHERWISE A CHANCE EXISTS FOR IFR CIGS TO DEVELOP AT KLBT OVERNIGHT. BEST SHOT AT SHRA/TSRA TOMORROW WILL BE ALONG THE COAST INLAND TO THE PEE DEE REGION. EXTENDED OUTLOOK THROUGH SATURDAY...POSSIBLE IFR FOG WEDNESDAY AND THURSDAY MORNING. ISOLATED CONVECTION THURSDAY AND FRIDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM MONDAY...SOUTHWESTERLY FLOW THIS EVENING WILL WEAKEN AND BECOME HIGHLY VARIABLE AS COLD FRONT MOVES IN FROM THE NORTHWEST. NC WATERS WILL BE IMPACTED FIRST...AND MAY SEE LIGHT NORTH TO NORTHEAST WINDS AROUND DAYBREAK. FRONT WILL BE ACROSS THE SC WATERS AT THE END OF THE PERIOD WITH WINDS LIGHT AND HIGHLY VARIABLE. SEAS WILL RUN 2 TO 4 FT THROUGH THE PERIOD...BUT THERE MAY BE SOME LOW PERIOD WIND WAVE MAKING CONDITIONS CHOPPY. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...COLD FRONT IS EXPECTED TO BE OVER OR JUST SOUTH OF THE LONG BAY WATERS TUE MORNING. NE WINDS WILL TAKE HOLD...WITH SOME VEERING TUE AFTERNOON DUE TO SEABREEZE EFFECTS. HOWEVER WITH THE FRONT STILL FAIRLY CLOSE AND NO COLD AIR SURGE BEHIND IT...SPEEDS GENERALLY AROUND 10 KT. SIMILAR TREND ON WED AS SYNOPTIC WINDS WILL REMAIN LIGHT OUT OF THE E-NE DUE TO WEAK GRADIENT...AND AFTERNOON/EVENING SEABREEZE INFLUENCES WILL AGAIN PLAY A ROLE. SEAS GENERALLY 2-3 FT BUT WE COULD SEE A FEW STRAY 4-FOOTERS IN THE OUTER WATERS EARLY ON. NATURALLY IF ANY DEVELOPING SFC LOW IS STRONGER AND/OR CLOSER TO SHORE THAN ADVERTISED...E-NE WINDS WILL BE STRONGER AND SEAS WILL BE HIGHER THAN CURRENT FORECAST REFLECTS. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 3 PM MONDAY...EXPECT RELATIVELY BENIGN SEAS THROUGH THE PERIOD WITH LIGHT AND VARIABLE WINDS DOMINATED BY LAND/SEA BREEZES. SEAS WILL BASICALLY BE 3 FT OR LESS THROUGH THE PERIOD WITH WINDS 10 KTS OR LESS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...III SHORT TERM...RAS LONG TERM...RGZ AVIATION...SRP
Hazardous weather outlook, Jul 6, 3:52 PM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 352 PM EDT MON JUL 6 2009 NCZ097-101-SCZ034-046-072000- PENDER-NEW HANOVER-HORRY-GEORGETOWN- 352 PM EDT MON JUL 6 2009 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-SCZ017-023-024-032-033-039-072000- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 352 PM EDT MON JUL 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ100-072000- BRUNSWICK- 352 PM EDT MON JUL 6 2009 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-072000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 352 PM EDT MON JUL 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 8:04 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 804 PM EDT MON JUL 6 2009 SCZ017-023-024-032-070100- MARLBORO-DILLON-DARLINGTON-FLORENCE- 804 PM EDT MON JUL 6 2009 ...A STRONG THUNDERSTORM OVER THE BORDER BETWEEN DARLINGTON... MARLBORO...FLORENCE AND DILLON COUNTIES... AT 800 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES SOUTHWEST OF MECHANICSVILLE...OR 5 MILES EAST OF DARLINGTON...MOVING SOUTHEAST AT 15 MPH. AT 800 PM EDT...A STRONG THUNDERSTORM WAS PRODUCING HEAVY RAIN...4 MILES SOUTHWEST OF MECHANICSVILLE...OR 5 MILES EAST OF DARLINGTON...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING...AS WELL AS TORRENTIAL RAIN PRODUCING PONDING OF WATER ON THE ROADWAYS. COMMUNITIES IN THE PATH OF THESE STORMS ARE DARLINGTON...MARS BLUFF...MECHANICSVILLE...MONT CLARE...OAK GROVE AND QUINBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. RGZ
Local storm report, Jul 6, 8:20 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
820 PM EDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD WRIGHTSVILLE BEACH 34.21N 77.80W
07/06/2009 NEW HANOVER NC BROADCAST MEDIA
SUNSET...WAYNICK...AND LUMINA ROADS IMPASSABLE IN SPOTS
ON WRIGHTSVILLE BEACH
0810 PM FLOOD WILMINGTON 31.98N 81.00W
07/06/2009 CHATHAM GA LAW ENFORCEMENT
WILMINGTON POLICE REPORT THAT NEW CENTRE DRIVE IS CLOSED
DUE TO FLOODING BETWEEN MARKET STREET AND COLLEGE ROAD.
&&
PFAFFLocal storm report, Jul 6, 8:20 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
820 PM EDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD WRIGHTSVILLE BEACH 34.21N 77.80W
07/06/2009 NEW HANOVER NC BROADCAST MEDIA
SUNSET...WAYNICK...AND LUMINA ROADS IMPASSABLE IN SPOTS
ON WRIGHTSVILLE BEACH
0810 PM FLOOD WILMINGTON 34.22N 77.91W
07/06/2009 NEW HANOVER NC LAW ENFORCEMENT
WILMINGTON POLICE REPORT THAT NEW CENTRE DRIVE IS CLOSED
DUE TO FLOODING BETWEEN MARKET STREET AND COLLEGE ROAD.
&&
PFAFFSpecial weather statement, Jul 6, 8:39 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 839 PM EDT MON JUL 6 2009 SCZ024-032-033-070130- DILLON-FLORENCE-MARION- 839 PM EDT MON JUL 6 2009 ...A STRONG THUNDERSTORM OVER THE BORDER BETWEEN FLORENCE AND DILLON COUNTIES... AT 839 PM EDT...A STRONG THUNDERSTORM PRODUCING TORRENTIAL RAIN WAS...5 MILES NORTHEAST OF MARS BLUFF...OR 11 MILES NORTHEAST OF FLORENCE...MOVING SLOWLY SOUTHEAST AT 5 TO 10 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING...AS WELL AS TORRENTIAL RAIN CAUSING PONDING OF WATER ON THE ROADWAYS. COMMUNITIES IN THE PATH OF THESE STORMS ARE MARION...BLUE BRICK... CLAUSSEN...MARS BLUFF...OAK GROVE...QUINBY...SELLERS...SMITHBORO... WEST MARION AND ZION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. RGZ
Special weather statement, Jul 6, 8:43 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 843 PM EDT MON JUL 6 2009 NCZ087-SCZ024-070145- ROBESON-DILLON- 843 PM EDT MON JUL 6 2009 ...A STRONG THUNDERSTORM OVER NORTHERN DILLON COUNTY... AT 843 PM EDT...A STRONG THUNDERSTORM WAS...OVER MINTURN...OR 7 MILES NORTHWEST OF DILLON...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING IN ADDITION TO TORRENTIAL RAINFALL. COMMUNITIES IN THE PATH OF THESE STORMS ARE ELROD...HAMER...LITTLE ROCK...MINTURN...PURVIS...RAEMON...ROWLAND...SOUTH OF THE BORDER... MCDONALD AND RAYNHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. MBB
Local storm report, Jul 6, 8:45 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
845 PM EDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLOOD 5 ENE WILMINGTON 34.24N 77.83W
07/06/2009 NEW HANOVER NC AMATEUR RADIO
NETHERLANDS ROAD FLOODED...AND THE RECYCLING AREA NEAR
STATION ROAD IS FLOODED.
&&
PFAFFThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:04 PM EDT | Areal Flood Warning | ILM | New Hanover | 3 hr |
| Jul 6, 9:29 PM EDT | Areal Flood Advisory | ILM | Brunswick | 98 min |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.